MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF4040C150TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Myocardial Infarction (1969); Occlusion (1984)
Date of Event 03/23/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).Film evaluation summary: the cause of the reported retrograde type a dissection occurring 4 hours post-implant could not be determined from the pre-implant films provided.Films during implant were not available for review, and the stent graft in-vivo configuration could not be assessed.Pre-implant films confirmed that the patient had a type b dissection that originated just caudal to the lsa and extended distally to the level of the right external iliac artery.The thoracic was minimally tortuous with little observed calcification.It is possible that the patient¿s pre-existing dissection may have contributed to the retrograde type a dissection, which then led to the occlusion of right coronary artery, resulting in a massive right ventricular infarct and patient death.
 
Event or Problem Description
A valiant stent graft system was implanted in a patient for the endovascular treatment of a type b dissection from the left subclavian artery extending distally to right external iliac artery.It was reported that approximately 4 hours post implant the patient¿s blood pressure dropped.An echocardiogram revealed that the patient had a type a retrograde dissection with occlusion of right coronary artery resulting in a massive right ventricular infarct.The patient expired.Per the physician, the causes of the event cannot be determined.No additional clinical sequelae were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6500440
Report Number2953200-2017-00618
Device Sequence Number1330579
Product Code MIH
UDI-Device Identifier00643169346949
UDI-Public00643169346949
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/26/2018
Device Model NumberVAMF4040C150TU
Device Catalogue NumberVAMF4040C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2017
Initial Date Received by Manufacturer 03/23/2017
Supplement Date Received by Manufacturer03/23/2017
Initial Report FDA Received Date04/18/2017
Supplement Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age76 YR